TITLE

Lipschitzianity of optimal trajectories for the Bolza optimal control problem

AUTHOR(S)
Frankowska, H.; Marchini, E. M.
PUB. DATE
December 2006
SOURCE
Calculus of Variations & Partial Differential Equations;Dec2006, Vol. 27 Issue 4, p467
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
In this paper we investigate Lipschitz continuity of optimal solutions for the Bolza optimal control problem under Tonelli's type growth condition. Such regularity being a consequence of normal necessary conditions for optimality, we propose new sufficient conditions for normality of state-constrained nonsmooth maximum principles for absolutely continuous optimal trajectories. Furthermore we show that for unconstrained problems any minimizing sequence of controls can be slightly modified to get a new minimizing sequence with nice boundedness properties. Finally, we provide a sufficient condition for Lipschitzianity of optimal trajectories for Bolza optimal control problems with end point constraints and extend a result from (J. Math. Anal. Appl. 143, 301-316, 1989) on Lipschitzianity of minimizers for a classical problem of the calculus of variations with discontinuous Lagrangian to the nonautonomous case.
ACCESSION #
22478816

 

Related Articles

  • LIPSCHITZ.  // Encyclopedia of Operations Research & Management Science;2001, p457 

    The encyclopedia entry for the term Lipschitz is presented. It refers to a function that is said to be where every pair of points are less than or equal to other values.

  • Constrained Consumptions, Lipschitzian Demands, and Regular Economies. BONNISSEAU, J. M.; RIVERA-CAYUPI, J. // Journal of Optimization Theory & Applications;Nov2006, Vol. 131 Issue 2, p179 

    We consider an exchange economy where the consumers face linear inequality constraints on consumption. We parametrize the economy with the initial endowments and constraints. We exhibit sufficient conditions of the constraints implying that the demand is locally Lipschitzian and continuously...

  • Simplified multitime maximum principle. Udrişte, Constantin // Balkan Journal of Geometry & Its Applications;2009, Vol. 14 Issue 1, p102 

    Many science and engineering problems can be formulated as optimization problems that are governed by m-flow type PDEs (multi- time evolution systems) and by cost functionals expressed as multiple integrals or curvilinear integrals. Our paper discuss the m-flow type PDE- constrained optimization...

  • Droplet solutions in the diblock copolymer problem with skewed monomer composition. Ren, Xiaofeng; Wei, Juncheng // Calculus of Variations & Partial Differential Equations;Mar2006, Vol. 25 Issue 3, p333 

    A droplet solution characterizes the lamellar phase of a diblock copolymer when the two composing monomers maintain a skewed ratio. We study the threshold case where the free energy of a droplet solution is comparable to the free energy of the constant solution. Using a Lyapunov-Schmidt...

  • NECESSARY CONDITIONS FOR OPTIMALITY FOR PATHS LYING ON A CORNER. Speyer, Jason L. // Management Science;Jul1973, Vol. 19 Issue 11, p1257 

    A class of optimization problems is investigated in which some of the functions, continuous in all their arguments, have continuous right- and left-hand derivatives but are not equal at a point called the corner. For this nonclassical problem, a set of first order necessary conditions for...

  • A priori estimates for the scalar curvature equation on S 3. Schneider, Matthias // Calculus of Variations & Partial Differential Equations;Aug2007, Vol. 29 Issue 4, p521 

    We obtain a priori estimates for solutions to the prescribed scalar curvature equation on S 3. The usual non-degeneracy assumption on the curvature function is replaced by a new condition, which is necessary and sufficient for the existence of a priori estimates, when the curvature function is a...

  • Stable embedded minimal surfaces bounded by a straight line. Pérez, Joaquín // Calculus of Variations & Partial Differential Equations;Jun2007, Vol. 29 Issue 2, p267 

    We prove that if $${M\subset \mathbb{R}^3}$$ is a properly embedded oriented stable minimal surface whose boundary is a straight line and the area of M in extrinsic balls grows quadratically in the radius, then M is a half-plane or half of the classical Enneper minimal surface. This solves a...

  • On nonholonomic systems and variational principles. Cronström, Christofer; Raita, Tommi // Journal of Mathematical Physics;Apr2009, Vol. 50 Issue 4, p042901 

    We consider the compatibility of the equations of motion which follow from d’Alembert’s principle in the case of a general autonomous nonholonomic mechanical system in N dimensions with those equations which follow for the same system by assuming the validity of a specific...

  • Steady state solutions for nonlinear Schrödinger equation arising in optics. Yisong Yang; Ruifeng Zhang // Journal of Mathematical Physics;May2009, Vol. 50 Issue 5, p053501 

    In this paper, we use the method of calculus of variations to develop an existence theory for the steady state solutions of a nonlinear Schrödinger equation modeling light waves propagating in a photorefractive crystal. We show via direct minimization and mountain-pass argument that there...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics